Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 398, NWS Paducah, KY

June 20, 2006Henderson County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 20, 2006, 3:34 PM CDT for Henderson County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 3:34 PM CDT (20:34 UTC)
Expired
Jun 20, 2006, 4:15 PM CDT
In force
41 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:00 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 20, 1:00 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT TUE JUN 20 2006

.DISCUSSION...
SURFACE ANALYSIS SHOWS SOMEWHAT OF A WARM SECTOR TYPE BOUNDARY
ARCING ACROSS NERN PTNS FA...WITH VISIBLE SHOTS LIKEWISE HINTING AT
A BOUNDARY IN THIS VICINITY. PRIMARY FRONTAL BOUNDARY IS TO THE
NORTH...AND WILL REMAIN SO AS STRONG UPPER HIGH BULGES ACROSS MID MS
VALLEY. STILL WE COULD SEE ISOLATED HEAT OF THE DAY POPS ALONG ITS
PERIPHERY AND IN PARTICULAR IF THE DISCONTINUITY/BOUNDARY ACROSS THE
NE HELPS INITIATE ANY UPDRAFT...LAPSE RATES ARE SUFFICIENT TO
SUSTAIN IN THE PM HEAT. IN FACT LAST NIGHT ISOLATED DEVELOPMENT
CONTINUED THRU MUCH OF THE NIGHT...AND WE SHOULD SEE A SIMILAR WX
PIC TONIGHT GIVEN THE SIMILARITY OF THE ENVIRONMENT.

SLGT RISK SVR REMAINS TO OUR NORTH THU BUT HEIGHTS BEGIN TO LOWER
SOMEWHAT AS HIGH BROADENS AND BOUNDARY STARTS TO SAG SOUTH. BY
FRI-FRI NIGHT THE FRONT IS MOVING INTO THE FA AND OUR POPS PEAK IN
HIGH CHC CAT (FOR NOW)...WITH SLGT RISK SVR ACCOMPANYING FRONTAL
ASSOCIATED CONVECTION. WE ARE NOT YET COMFORTABLE YANKING THE POPS
SAT AS THE BOUNDARY MAY STALL...PARTICULARLY ACROSS THE SE...UNTIL
THE UPPER WAVE PASSES...SO WELL KEEP THE SLGT CHANCE MENTION GOING.
HOWEVER BY SAT AND IN PARTICULAR THE REMAINDER OF THE WEEKEND INTO
EARLY NEXT WEEK...WE SHOULD BEGIN TO DRY AS COOLER/LESS HUMID AIR
COMES IN BEHIND THE FRONT.

HOT WX TIL FROPA TO CONTINUE WITH ALL MOS SHOWING M90S WED AS THE
HOTTEST/DRIEST DAY AND TDS IN THE L70S...WITH HEAT INDEX PEAKING NR
100. AFTER THAT WE BLEND THE NEW MOS WITH THE EXTENDED MEX MOS AND
THE COLLABORATIVE PICTURE...WHICH IS NOT MUCH DIFFERENT THAN
PREVIOUS PACKAGES GIVEN THE MODELS RATHER UNCOMMON CONSISTENCY IN PUSHING
A MID-LATE JUN COLD FRONT ON THRU THE FA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 20, 4:42 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
442 AM CDT TUE JUN 20 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-210945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
442 AM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS TODAY...MAINLY THIS
AFTERNOON OVER MUCH OF THE QUAD STATE REGION. FOR THIS EVENING...THE
CHANCES FOR THUNDERSTORMS WILL BE CONFINED TO AREAS ALONG AND EAST
OF A LINE FROM CARBONDALE AND EDDYVILLE ILLINOIS...TO BURNA AND
CANTON KENTUCKY. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
EXPECTED...A FEW STORMS MAY PUSH SEVERE LIMITS. THE MAIN HAZARDS
WOULD BE HAIL AND DAMAGING WIND GUSTS.

HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100 THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100
WEDNESDAY AFTERNOON.

A CHANCE OF THUNDERSTORMS IS FORECAST FOR THURSDAY THROUGH
SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
THURSDAY FOR AREAS ALONG AND NORTH OF A LINE FROM MARBLE HILL
MISSOURI...TO GOREVILLE ILLINOIS TO OWENSBORO KENTUCKY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS. STRONG TO SEVERE
THUNDERSTORMS CANNOT BE RULED OUT ON FRIDAY AND SATURDAY AS
WELL...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THIS AFTERNOON AND EVENING...BUT
MAY BE REQUESTED ON THURSDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS
ARE ASKED TO REPORT ANY FLOODING OR EXTREMELY HEAVY RAINFALL.

In the hours before

Special weather statement, Jun 20, 3:20 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT TUE JUN 20 2006

INZ086-KYZ018-202115-
HENDERSON KY-VANDERBURGH IN-
320 PM CDT TUE JUN 20 2006

AT 320 PM...WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG
THUNDERSTORM NEAR EVANSVILLE. THE STORM WAS MOVING SOUTHEAST
AT 30 MPH...AND SHOULD PASS ACROSS THE GREATER EVANSVILLE AREA
THROUGH 415 PM.

THE STORM MAY CONTAIN HAIL FROM PEA TO MARBLE SIZE...AND WIND
GUSTS TO 45 MPH. THE STORM WILL ALSO PRODUCE VERY HEAVY RAINFALL
WHICH COULD RESULT IN STANDING WATER ON ROADS THAT TYPICALLY
EXPERIENCE HIGH WATER PROBLEMS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:14 PM CDTSevere Thunderstorm WarningPAHHenderson46 min
Jun 20, 4:53 PM CDTSevere Thunderstorm WarningPAHHenderson, Webster21 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.